MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a coda balloon catheter was found leaking.The device was used during an "anterior and posterior resection of lumbar tumors and internal fixation" procedure.The patient was reported to have recovered well.Additional information regarding the event and device has been requested but is unavailable at the time of this report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the event was received on 11feb2020.It was reported that the device was replaced by another to complete the procedure.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Beijing mednovo med.Tech.Co.Notified cook on 23dec2019 of an incident involving a coda balloon catheter (coda-2-10.0-35-120-32) from lot number 9761188.It was reported that a 56-year-old female with a history of lumbar malignancy presented with an abdominal aortic aneurysm (aaa) and had an endovascular aneurysm repair (evar) procedure performed.It was reported that the balloon used in the procedure was leaking.Per further communication with the user facility, it was clarified that the patient has recovered well and that the malfunctioning device was replaced with another to complete the procedure.A review of the documentation, complaint history, device history record, drawing, instructions for use (ifu), and quality control, as well as a visual inspection of the returned device were conducted during the investigation.The used complaint device was returned for evaluation.The device examination found there was no visible biomatter on the device.No damage to the catheter or balloon was observed.A leak test was performed; the balloon was inflated with water and no leakage was detected.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "balloon preparation note: balloon and balloon lumen of the coda and the coda lp balloon catheters contain air.The air must be removed from balloon and balloon catheter prior to insertion using standard technique.1.Remove protective balloon sleeve.2.Prepare balloon lumen with standard 3:1 saline and contrast mixture as follows: a.Attach syringe, with appropriate amount of 3:1 saline and contrast mixture, to stopcock on balloon lumen b.Purge all air from balloon in standard fashion.C.Completely deflate balloon and close stopcock.3.To increase ease of insertion, balloon may be lubricated with a thin layer of sterile, biocompatible lubricant.Balloon introduction and inflation 1.Flush the distal lumen using heparinized saline solution.2.Advance the balloon catheter over a pre-positioned.035 inch wire guide, utilizing a minimum 14.0 french introducer sheath for the 10.0 french coda balloon catheter or a minimum 12.0 french introducer sheath of the 9.0 french coda lp balloon catheter.Note: if resistance is met while advancing the wire guide or balloon catheter, determine the cause and proceed with caution.Caution: prior to introduction, determine the amount of standard 3:1 saline and contrast mixture needed to inflate the balloon to the desired inflation diameter.Refer to the balloon inflation parameters chart in fig.1.Over-inflation of the balloon may result in damage to vessel wall and/or vessel rupture.3.Under fluoroscopy, advance the balloon to the desired position using radiopaque markers.Caution: if the coda or coda lp balloon catheter is being utilized to expand a vascular prosthesis, use the radiopaque markers to ensure that the entire balloon is positioned within the prosthesis.4.Inflate balloon with standard 3:1 saline and contrast mixture using a 20 cc or larger syringe.Adhere to recommended balloon inflation volumes.5.If balloon pressure is lost and/or balloon rupture occurs, deflate the balloon and remove balloon and sheath as a unit.Note: care should be taken to monitor balloon manipulations an inflation using fluoroscopy at all times.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for the leak was not established.A leak test performed on the balloon did not show any indication that there was a pinhole or tear in the balloon material that could have contributed to a leak.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9559628
Report Number1820334-2020-00075
Device Sequence Number2461383
Product Code DQY
UDI-Device Identifier00827002530249
UDI-Public(01)00827002530249(17)220523(10)9761188
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberN/A
Device Catalogue NumberCODA-2-10.0-35-120-32
Device Lot Number9761188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/11/2020
09/14/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/17/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight57